Journal of Modern Dynamics (JMD)

Ergodicity and topological entropy of geodesic flows on surfaces
Pages: 147 - 167, Volume 9, 2015

doi:10.3934/jmd.2015.9.147      Abstract        References        Full text (310.0K)           Related Articles

Jan Philipp Schröder - Faculty of Mathematics, Ruhr University Bochum, Universitätsstraße 150, 44780 Bochum, Germany (email)

1 S. Alpern and V. S. Prasad, Typical Dynamics of Volume Preserving Homeomorphisms, Cambridge Tracts in Mathematics, 139, Cambridge University Press, Cambridge, 2000.       
2 S. Angenent, Parabolic equations for curves on surfaces: Part II. Intersections, blow-up and generalized solutions, Ann. of Math. (2), 133 (1991), 171-215.       
3 S. Angenent, A remark on the topological entropy and invariant circles of an area preserving twistmap, in Twist Mappings and Their Applications, IMA Vol. Math. Appl., 44, Springer, New York, 1992, 1-5.       
4 S. Angenent, Self-intersecting geodesics and entropy of the geodesic flow, Acta Math. Sin. (Engl. Ser.), 24 (2008), 1949-1952.       
5 V. Bangert, On the existence of closed geodesics on two-spheres, Internat. J. Math., 4 (1993), 1-10.       
6 D. Bao, S.-S. Chern and Z. Shen, An Introduction to Riemann-Finsler Geometry, Graduate Texts in Mathematics, 200, Springer-Verlag, New York, 2000.       
7 P. Bernard and C. Labrousse, An entropic characterization of the flat metrics on the two torus, to appear in Geometriae Dedicata, (2015).
8 G. D. Birkhoff, Dynamical Systems, American Mathematical Society Colloquium Publications, Vol. IX, American Mathematical Society, Providence, R.I., 1927.       
9 A. V. Bolsinov and A. T. Fomenko, Integrable Hamiltonian Systems. Geometry, Topology, Classification, Chapman & Hall/CRC, Boca Raton, FL, 2004.       
10 M. Bonino, Around Brouwer's theory of fixed point free planar homeomorphisms, Notes de cours de l'École d'été "Méthodes topologiques en dynamique des surfaces,'' Université Grenoble I, 2006. Available from: http://www.math.univ-paris13.fr/ bonino/travaux.html.
11 M. Brown, A new proof of Brouwer's lemma on translation arcs, Houston J. Math., 10 (1984), 35-41.       
12 E. I. Dinaburg, On the relations among various entropy characteristics of dynamical systems, Math. USSR Izv., 5 (1971), 337-378.
13 V. J. Donnay, Geodesic flow on the two-sphere. II. Ergodicity, in Dynamical Systems, Lecture Notes in Mathematics, 1342, Springer, Berlin, 1988, 112-153.       
14 H. Duan and Y. Long, A remark on the existence of closed geodesics on symmetric Finsler 2-spheres, 2012. Available from: http://www.paper.edu.cn/download/downPaper/201202-387.
15 J. Franks, Geodesics on $\mathbbS^2$ and periodic points of annulus homeomorphisms, Invent. Math., 108 (1992), 403-418.       
16 J. Franks and M. Handel, Entropy zero area preserving diffeomorphisms of $\mathbbS^2$, Geom. Topol., 16 (2012), 2187-2284.       
17 E. Glasmachers and G. Knieper, Characterization of geodesic flows on $\mathbbT^2$ with and without positive topological entropy, Geom. Funct. Anal., 20 (2010), 1259-1277.       
18 E. Glasmachers and G. Knieper, Minimal geodesic foliation on $\mathbbT^2$ in case of vanishing topological entropy, J. Topol. Anal., 3 (2011), 511-520.       
19 M. A. Grayson, Shortening embedded curves, Ann. of Math. (2), 129 (1989), 71-111.       
20 A. Harris and G. P. Paternain, Dynamically convex Finsler metrics and $J$-holomorphic embedding of asymptotic cylinders, Ann. Global Anal. Geom., 34 (2008), 115-134.       
21 G. A. Hedlund, Geodesics on a two-dimensional Riemannian manifold with periodic coefficients, Ann. of Math. (2), 33 (1932), 719-739.       
22 M. W. Hirsch, Differential Topology, Graduate Texts in Mathematics, 33, Springer-Verlag, New York, 1976.       
23 A. Katok, Ergodic perturbations of degenerate integrable Hamiltonian systems, Math. USSR Izv., 7 (1973), 535-571.       
24 A. Katok, Lyapunov exponents, entropy and periodic orbits for diffeomorphisms, Inst. Hautes Études Sci. Publ. Math., 51 (1980), 137-173.       
25 A. Katok and B. Hasselblatt, Introduction to the modern theory of dynamical systems, Encyclopedia of Mathematics and its Applications, 54, Cambridge University Press, Cambridge, 1995.       
26 G. P. Paternain, Entropy and completely integrable Hamiltonian systems, Proc. Amer. Math. Soc., 113 (1991), 871-873.       
27 J. P. Schröder, Invariant tori and topological entropy in Tonelli Lagrangian systems on the 2-torus, to appear in Ergodic Theory and Dynamical Systems, (2015).
28 J. P. Schröder, Global minimizers for Tonelli Lagrangians on the 2-torus, J. Topol. Anal., 7 (2015), 261-291.       
29 Y. Yomdin, Volume growth and entropy, Israel J. Math., 57 (1987), 285-300.       

Go to top